North Carolina, 2015

Damaging Winds in North Carolina, June 2, 2015

June 2, 2015 · NWS RAH · 8 events in 5 counties and zones

With an closed upper low centered over the Tennessee Valley, several disturbances rotated over the region. With plenty of available moisture available, thunderstorms developed during peak heating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

With an closed upper low centered over the Tennessee Valley, several disturbances rotated over the region. With plenty of available moisture available, thunderstorms developed during peak heating. Several of these storms became severe, resulting in numerous downed trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 2, 2:00 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 2, 2:00 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT TUE JUN 2 2015

.SYNOPSIS...A MID LEVEL LOW PRESSURE TROUGH AND SURFACE COLD FRONT
EXTENDING ALONG THE CENTRAL AND SOUTHERN APPALACHIANS WILL DRIFT
SLOWLY EASTWARD THEN STALL OVER THE CAROLINAS THROUGH THE REST OF
THE WORK WEEK... BRINGING UNSETTLED WEATHER.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM TUESDAY...

TEMPERATURES STARTING TO RECOVER ACROSS THE AREA IN THE WAKE OF
MORNING CONVECTION WITH SOUTHERN SITES STARTING TO CREEP INTO THE
LOWER 80S. A SURGE OF LOW LEVEL MOISTURE NOW MOVING THROUGH THE
CHARLOTTE METRO AREA WILL ADVECT NORTHWESTWARD AND NEW CONVECTION
SHOULD BEGIN TO BREAK OUT ACROSS THE WESTERN PIEDMONT OVER THE NEXT
COUPLE OF HOURS. FORECAST SOUNDINGS INDICATE THAT BULK SHEAR WILL BE
BETWEEN 20-30 KTS FOR THE NEXT FEW HOURS BEFORE DROPPING OFF AGAIN
CLOSER TO SUNSET. SPC ANALYSIS SHOWS ABOUT 1000 J/KG OF MIXED LAYER
CAPE AVAILABLE TO NEW CONVECTION. WITH THE FREEZING LEVEL NEAR 12
KFT IN THE TRIAD THIS WOULD BE THE MOST LIKELY SPOT TO SEE SMALL
HAIL BUT SKINNY CAPE THROUGH THE HAIL GROWTH ZONE MAKES THIS FAIRLY
UNLIKELY BUT POSSIBLE. WIND THREAT IS NOT ALL THAT GREAT EITHER BUT
DCAPE VALUES AROUND 700 IN THE SOUTHWEST SUGGEST THAT AT LEAST SOME
SMALL WET MICROBURSTS WITH GUSTS IN THE 30-40 MPH RANGE ARE
POSSIBLE. THAT LEAVES THE BIGGEST THREAT OF THE DAY TO BE HEAVY
RAIN...ESPECIALLY IN THE SW WHERE ANTECEDENT CONDITIONS ARE FAIRLY
WET AND 1 HR FLASH FLOOD GUIDANCE IS LOWER.

OFF TO THE EAST THE SEA BREEZE IS PUSHING A BAND OF CONVECTION
FURTHER INLAND WHICH WILL MOST LIKELY AFFECT EASTERN COUNTIES LATER
THIS AFTERNOON/EVENING. SIMILAR CONDITIONS IN THIS AREA TO THE NW
PIEDMONT (ONLY WITH A MUCH HIGHER FREEZING LEVER) ALSO SUGGEST THAT
SOME STRONGER STORMS WILL BE POSSIBLE HERE AS WELL. NORTH CENTRAL
AREAS OF THE CWA HAVE SEEN THE BIGGEST REDUCTION IN TEMPERATURE DUE
TO EARLIER CONVECTION AND MAY TAKE SOME TIME TO RECOVER BUT THE SAME
INSTABILITY/SHEAR NUMBERS HERE MAKE CONVECTION POSSIBLE LATER THIS
AFTERNOON/EVENING AS WELL. TEMPERATURES THIS AFTERNOON IN THE UPPER
70S TO MID 80S.

OVERNIGHT TONIGHT CHANCE FOR SHOWERS AND STORMS WILL LINGER THROUGH
THE EVENING AS CONVECTING ALLOWING MODELS INDICATE MORE OF A PUSH
FROM THE FRONTAL ZONE TO THE WEST. CEILINGS ARE ALSO EXPECTED TO
DROP IN MOST LOCATIONS TO AT LEAST IFR IF NOT LIFR BETWEEN 9-12Z.
LOWS IN THE MID 60S.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 245 PM TUESDAY...

WEDNESDAY THE UPPER LEVEL LOW WILL MOVE MORE DIRECTLY OVERHEAD AND A
SURFACE HIGH OVER NEW ENGLAND WILL HELP FLOW TO BECOME MORE
NORTHEASTERLY ACROSS THE STATE. THIS WILL YIELD MUCH COOLER
CONDITIONS AND A CREATE A SITUATION WHERE CEILINGS WILL NOT BE ABLE
TO RECOVER TO MUCH MORE THAN MVFR LEVELS DURING THE DAY. LIFT
GENERATED BY THE UPPER LOW WILL HELP TO KEEP STEADY PRECIP CHANCES
THROUGH THE DAY OVER MUCH OF THE AREA BUT INSTABILITY WILL BE VERY
WEAK AND SHEAR VALUES ONLY AROUND 10 KTS. HIGHS WILL ONLY MAKE IT TO
THE LOWER 70S IN THE TRIAD WITH NEAR 80 DEGREES IN EASTERN COUNTIES.

FRONT WILL CONTINUE TO MOVE EASTWARD WEDNESDAY NIGHT AND LOWS COULD
MAKE IT INTO THE UPPER 50S IN THE TRIAD FOR THE FIRST TIME IN A
WHILE. POINTS EAST WILL STILL SEE LOW TO MID 60S HOWEVER. CHANCES
FOR LOW STRATUS WILL ONCE AGAIN BE FAVORABLE DURING THE OVERNIGHT
HOURS WEDNESDAY NIGHT INTO THURSDAY WITH LINGERING CHANCES FOR RAIN
CONTINUING INTO THURSDAY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

WET WEATHER APPEARS LIKELY TO LINGER THROUGH THU... WITH THE
SYNOPTIC CONFIGURATION SIMILAR TO WED WITH A NARROW STABLE SURFACE
WEDGE OVER THE WRN PIEDMONT AND A BROAD FRONTAL ZONE OVER THE
COASTAL PLAIN... ALTHOUGH THE MID LEVEL LOW TO OUR WEST WILL HAVE
DRIFTED SLIGHTLY CLOSER... INTO THE FAR WRN CAROLINAS. MARGINAL TO
MODERATE INSTABILITY IS EXPECTED (1000-2000 J/KG AREAWIDE ON THE
NAM... SLIGHTLY LESS ON THE GFS) WITH SIMILAR WEAK DPVA ROTATING
AROUND THE E/NE SIDE OF THE LOW... POSSIBLE UPPER DIVERGENCE (MAINLY
NE)... PW AROUND 150% OF NORMAL... AND ONSHORE-DIRECTED LOW LEVEL
FLOW FOCUSED ALONG THE FRONTAL ZONE. MODELS ARE GENERATING THE
GREATEST AND MOST WIDESPREAD QPF OVER THE ERN AND NRN SECTIONS...
NEAREST THE BOUNDARY... REASONABLE GIVEN THE POTENTIAL FOR SOME MID
LEVEL DRYING TO WORK INTO SW SECTIONS. EXPECT ANOTHER ROUND OF
SCATTERED (SW) TO NUMEROUS (ELSEWHERE) SHOWERS AND EMBEDDED
STORMS... PEAKING IN THE AFTERNOON AND EVENING. THICKNESSES ARE
EXPECTED TO BE 15-20 M BELOW NORMAL ESPECIALLY BENEATH THE WEDGE
AXIS... AND FACTORING IN THE CLOUDS AND PRECIP... WILL KEEP HIGHS
BELOW NORMAL... MID 70S TO AROUND 80. WITH LINGERING ELEVATED
INSTABILITY AND ABOVE NORMAL PW PERSISTING OVERNIGHT... WILL TREND
PRECIP CHANCES DOWN BUT NOT OUT THU NIGHT AS THE BY-NOW-WEAKENING
UPPER LOW STARTS TO SHIFT OVERHEAD. LOWS IN THE LOW-MID 60S.

TEMPS SHOULD REMAIN COOLER THAN CLIMO FRI... AS THE MID LEVEL LOW
AND ASSOCIATED MID LEVEL TROUGH AND SURFACE FRONT ZONE ALL PUSH
SLOWLY EAST AND OFFSHORE. LOW LEVEL MOISTURE WILL BE SLOW TO
DISPERSE BASED ON THE WEAK LOW LEVEL FLOW... BUT ONCE THE
OVERNIGHT/MORNING STRATUS BREAKS UP AND LIFTS... WE SHOULD SEE
PARTIAL CLEARING AND SOME RECOVERY IN THICKNESSES. MARGINAL TO
MODERATE INSTABILITY AND FAIRLY WEAK DEEP LAYER SHEAR ARE EXPECTED
TO PERSIST... BUT OTHERWISE WE SHOULD SEE A BRIEF LULL IN FORCING
FOR ASCENT BEHIND THE DEPARTING TROUGH. WILL KEEP NEAR-CLIMO 30-40%
CHANCES MAINLY EAST. EXPECT HIGHS AROUND 80 TO THE LOWER 80S. MODELS
ARE UNANIMOUS IN SHOWING LATE-DAY MOUNTAIN CONVECTION... WHICH MAY
DROP SLOWLY SE INTO THE NW CWA LATE EVENING THROUGH THE OVERNIGHT
HOURS FRI NIGHT BASED ON THE WEAK NW FLOW. WE'RE ALSO LIKELY TO SEE
FRIDAY'S MIDWEST MCS ACTIVITY (OR ITS REMNANT MCV) DROP THROUGH THE
WRN/CENTRAL OH VALLEY TOWARD THE SRN APPALACHIANS FRI EVENING AND
OVERNIGHT... ALTHOUGH AT THIS PACE THIS FEATURE WOULD BE MORE LIKELY
TO AFFECT US ON SAT. AT ANY RATE... WILL INDICATE A BETTER CHANCE OF
SHOWERS AND ISOLATED STORMS OVER THE NW CWA OVERNIGHT WITH JUST A
SLIGHT CHANCE ELSEWHERE. LOWS AGAIN IN THE LOWER-MID 60S.

IF THE AFOREMENTIONED MCV COMES TO PASS AND MOVES AS MODELS
SUGGEST... IT SHOULD MOVE THROUGH THE CAROLINAS ON SAT...
POTENTIALLY RELOADING THE WEAK TROUGH AXIS BACK OVER THE CAROLINAS.
BUT WITH THE OVERALL NOAM AND WRN ATLANTIC FLOW WEAKENING AND
FLATTENING AT THESE LATITUDES FRI/SAT... IT'S DIFFICULT TO PINPOINT
AND TRACK SPECIFIC FEATURES THIS FAR OUT. BY SUNDAY... THE GFS/ECMWF
TAKE POTENT NRN STREAM ENERGY ESE THROUGH THE UPPER MIDWEST AND
GREAT LAKES TO THE NORTHEAST SUN/MON... AMPLIFYING MID LEVEL
TROUGHING OVER THE EASTERN STATES AND LIKELY INCREASING SHEAR ENOUGH
OVER OUR AREA FOR AN INCREASED RISK OF STORMS MON INTO TUE. AFTER
GENERALLY STABLE CONDITIONS SUNDAY (BEHIND THE POTENTIAL DEPARTING
MCV BUT AHEAD OF THIS DIGGING TROUGH)... THE GFS DEPICTS RISING
MUCAPE VALUES EACH DAY MON/TUE TO 1000-2500 J/KG. WILL RAMP UP LATE-
DAY STORM CHANCES (SOME OF WHICH COULD BE STRONG) MON/TUE. TEMPS
SHOULD REBOUND BACK TO NEAR NORMAL BY THAT TIME. -GIH

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 130 PM TUESDAY...

24 HOUR TAF PERIOD: UNSETTLED PATTERN WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. EARLIER CONVECTION HAS LEFT SEVERAL
SMALL BOUNDARIES DRAPED ACROSS THE AREA THAT COULD HELP GENERATE
CONVECTION LATER THIS AFTERNOON AS RAIN COOLED TEMPERATURES RECOVER
AND ANOTHER SURGE OF MOISTURE MOVES IN FROM THE SOUTH. AS A
RESULT...ALL TAF SITES WILL HAVE THE CHANCE FOR PERIODIC SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. STORMS COULD BECOME STRONGER TOWARDS
EVENING WITH THE OCCASIONAL WIND GUST INTO THE 30-40 KT RANGE.
OTHERWISE HEAVY RAIN WILL BE THE BIGGEST THREAT AND TEMPORARY
RESTRICTIONS ON CEILING AND VISIBILITY. CONVECTION IS PROGGED TO
CONTINUE INTO THE OVERNIGHT HOURS AND THERE IS A HIGH CONFIDENCE
CHANCE OF SUB VFR CONDITIONS BEGINNING AFTER 6Z OR SO AND THEN A
MEDIUM CONFIDENCE CHANCE THAT THESE COULD REMAIN AT LEAST AT MVFR
LEVELS IF NOT LOWER THROUGH THE END OF THE TAF PERIOD.

LONG TERM: AN UPPER LEVEL LOW MOVING OVER THE AREA FOLLOWED BY
SEVERAL SHORT WAVES IN THE UPPER LEVEL PATTERN ADVECTING OVER THE
AREA WILL KEEP CONDITIONS UNSETTLED FOR THE FORESEEABLE FUTURE WITH
DAILY CHANCES FOR PRECIPITATION AND SUB-VFR CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...HARTFIELD
AVIATION...ELLIS
Hazardous weather outlook, Jun 2, 2:28 AM EST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
328 AM EDT TUE JUN 2 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-031000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
328 AM EDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH EARLY EVENING ACROSS CENTRAL NC. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LOCALLY DAMAGING WIND GUSTS. OTHERWISE
CLUSTERS OF HEAVY SHOWERS AND STORMS WILL CROSS CENTRAL NC TODAY
AND TONIGHT. IF THE HEAVIER SHOWERS REPEAT ACROSS THE SAME
LOCATION FOR A FEW HOURS...THIS WILL LEAD TO FLOODING OF STREETS
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR
REGION WEDNESDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR THE
SHOWERS AND STORMS TO REPEAT OVER THE SAME LOCATION FOR SEVERAL
HOURS...LEADING TO LOCALIZED SHORT TERM FLOODING OF STREETS AND
POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...STORM
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF TWO
INCHES.

In the hours before

Special weather statement, Jun 2, 2:15 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT TUE JUN 2 2015

NCZ088-089-022015-
CUMBERLAND NC-SAMPSON NC-
315 PM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN CUMBERLAND
AND SAMPSON COUNTIES UNTIL 415 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLINTON...MOVING NORTH AT
25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...GARLAND...SALEMBURG...HOBBTON AND BUSHY LAKE
NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3479 7844 3481 7845 3484 7849 3485 7850
      3485 7862 3524 7863 3517 7816 3509 7817
      3508 7816 3505 7816 3477 7834
TIME...MOT...LOC 1914Z 197DEG 20KT 3488 7843

22
Special weather statement, Jun 2, 2:50 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT TUE JUN 2 2015

NCZ073-074-083-084-022045-
RICHMOND NC-ANSON NC-MONTGOMERY NC-STANLY NC-
350 PM EDT TUE JUN 2 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN RICHMOND...NORTHERN ANSON...WESTERN MONTGOMERY AND
STANLY COUNTIES UNTIL 445 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR MIDLAND TO 8 MILES NORTHEAST OF
MARSHVILLE...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 45 MPH AND FLOODING WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...BADIN LAKE...ANSONVILLE...PLYLER...POLKTON...
LOCUST...NORWOOD...BADIN AND OAKBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3542 8035 3550 8026 3551 8003 3546 7991
      3501 7986 3500 8030 3519 8028 3517 8035
      3517 8039 3516 8041 3517 8044 3521 8049
TIME...MOT...LOC 1948Z 229DEG 26KT 3525 8043 3518 8032 3507 8027

22

The radar

The Raleigh/Durham radar (KRAX), 153 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stanly

When
June 2, 3:23 PM EST
Where
Stanly County, 2.36 mi ESE of Norwood
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.220, -80.090

One tree was blown down on Piney Point Road in Norwood.

Thunderstorm Wind, Montgomery

When
June 2, 3:25 PM EST
Where
Montgomery County, 1.49 mi NNE of Hydro
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.220, -80.060

Two trees were blown down on Lilly's Bridge Road in Mt. Gilead.

Thunderstorm Wind, Montgomery

When
June 2, 3:55 PM EST
Where
Montgomery County, 1.83 mi ESE of Candor
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.290, -79.740

A couple of trees were blown down around Candor.

Thunderstorm Wind, Harnett

When
June 2, 5:35 PM EST
Where
Harnett County, 3.24 mi SSW of Johnsonville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.240, -79.130

A couple of trees were blown down near Cameron Hill Road and Hillmon Grove Road around Pineview.

Thunderstorm Wind, Harnett

When
June 2, 5:50 PM EST
Where
Harnett County, 0.89 mi NE of Overhills
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.230, -79.020

A couple of trees were blown down on Nursery Road several miles northwest of Spring Lake.

Thunderstorm Wind, Forsyth

When
June 2, 6:49 PM EST
Where
Forsyth County, 1.31 mi ENE of Clemmons
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.030, -80.360

A tree was blown down on Puritan Lane a couple miles northeast of Clemmons.

Thunderstorm Wind, Davidson

When
June 2, 6:50 PM EST
Where
Davidson County, 2.15 mi NNW of Old Mill
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.960, -80.360

Three trees were blown down near Hampton Road and Old Byerly Road several miles northwest of Arcadia.

Thunderstorm Wind, Forsyth

When
June 2, 7:25 PM EST
Where
Forsyth County, 1.81 mi ESE of Easton View
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.040, -80.190

Several trees were blown down on Fox Meadow Lane several miles southwest of Sedge Garden.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581321, 581322, 581323, 581324, 581325, 581326, 581327, 581328.